Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash as a die-off effect
Feb 22, 2002

I started on meds (sustiva +combivir)with a high viral load (910,000)and developed a severe rash. I then started on Epivir, sustiva and Zerit. My first viral load test was a surprising <400 but since then (3 months later)it hovers around 1000. Is it possible that the great response came from the Sustiva/Combivir combination and that the rash was an effect from the rapid die-off rather than an alergic reaction? Thanks for your help.

Response from Dr. Young

I suspect that the rash was the typical allergic reaction that occurs occasionally with efavirenz (Sustiva, Stocrin).

The point that you raise is interesting, and has some precedent in the treatment of other infections (when symptoms may worsen immediately after treatment starts)-- like syphillis or Pneumocystis.

The real issue for you is explaining why your virl load hovers at the 1000 copy level. It would be important to know if you've had occasional missed doses of medications or if there is a degree of drug resistance (a susceptibility test would be very helpful here). BY



Previous
Both parent are hiv+ child is not how true is this?
Next
STI time ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement